U.S. doctors online nowAsk doctors free
A 74-year-old member asked:

Could there be a relationship between black lines on fingernails and lipitor (atorvastatin)?since stopping the medicine they have disappeared

2 doctor answers3 doctors weighed in
Dr. Colin Kerr
Family Medicine 44 years experience
Black nail lines: It seems extremely unlikely that the Lipitor (atorvastatin) had anything to do with the black lines on your fingernails. There are two reasons: 1) this is not a commonly reported side effect of lipitor; and 2) real abnormalities of the nails go away only as the nail grows out, which takes weeks to months. If the lines went away in a matter of days, then it is more likely some coloration due to contact w somethin.
Dr. Bennett Werner
Cardiology 44 years experience
I didn't see Dr. Kopes-Kerr answer before I answered, but I agree completely with his answer!
Apr 11, 2012
Dr. Bennett Werner
Cardiology 44 years experience
No: Restart the Lipitor (atorvastatin) and see if they come back. It's not a reported side effect, but we're all different!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.